Alert archive / Florida / Red Flag Warnings in 2009
Red Flag Warning 63, NWS Tallahassee, FL
NWS Tallahassee, FL issued this red flag warning at Jun 22, 2009, 4:50 AM EDT for 6 counties in Florida. It took effect at Jun 22, 2009, 2:00 PM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 22, 2009, 4:50 AM EDT (08:50 UTC)
- In effect from
- Jun 22, 2009, 2:00 PM EDT
- Expired
- Jun 22, 2009, 8:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS Tallahassee, FL
Counties Gadsden County, FL, Holmes County, FL, Jackson County, FL, Leon County, FL, Walton County, FL, Washington County, FL
The radar
The Eglin Afb radar (KEVX), 61 km from the middle of the area, began a volume at 08:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 8.8 hours before the alert went out and 311 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 328 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 1988 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KTAE 220850 RFWTAE URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 450 AM EDT MON JUN 22 2009 ...RED FLAG WARNING IN EFFECT FROM 2 PM EDT /1 PM CDT/ THIS AFTERNOON TO 8 PM EDT /7 PM CDT/ THIS EVENING FOR AREAS ALONG AND NORTH OF INTERSTATE 10 IN FLORIDA FROM WALTON COUNTY EASTWARD TO LEON COUNTY DUE TO BRIEF DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT COINCIDENT WITH DISPERSION INDICES ABOVE 75... .LINGERING DRIER AIR WILL CREATE BRIEF PERIODS OF RED FLAG CONDITIONS ACROSS INLAND NORTH FLORIDA THIS AFTERNOON. WITH SLIGHTLY COOLER TEMPERATURES AND INCREASING LOW LEVEL MOISTURE...RED FLAG CONDITIONS ARE NOT EXPECTED AFTER THIS AFTERNOON FOR THE NEXT SEVERAL DAYS. FLZ007-009>011-016-017-230000- /O.NEW.KTAE.FW.W.0063.090622T1800Z-090623T0000Z/ INLAND WALTON-HOLMES-WASHINGTON-JACKSON-GADSDEN-LEON- 450 AM EDT MON JUN 22 2009 /350 AM CDT MON JUN 22 2009/ ...RED FLAG WARNING IN EFFECT FROM 2 PM EDT /1 PM CDT/ THIS AFTERNOON TO 8 PM EDT /7 PM CDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM EDT /1 PM CDT/ THIS AFTERNOON TO 8 PM EDT /7 PM CDT/ THIS EVENING. BRIEF PERIODS OF RELATIVE HUMIDITY LESS THAN 35 PERCENT WILL BE LIKELY THIS AFTERNOON ACROSS INLAND NORTH FLORIDA ALONG AND NORTH OF INTERSTATE 10 AND BETWEEN DE FUNIAK SPRINGS AND TALLAHASSEE. THESE CRITICALLY LOW RELATIVE HUMIDITIES WILL OCCUR WITH DISPERSION INDICES ABOVE 75 IN THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY AND HIGH DISPERSION INDICIES WILL ENHANCE FIRE GROWTH POTENTIAL. && $$ 38-GODSEY
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Jun 22, 3:00 AM EDT, 1 hour 50 minutes earlier.
Area forecast discussion, Jun 22, 3:00 AM EDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
300 AM EDT MON JUN 22 2009
...A HEAT ADVISORY IS IN EFFECT FOR SOUTHEAST ALABAMA...AND FOR THE
EASTERN FLORIDA PANHANDLE FROM 1 PM CDT THIS AFTERNOON UNTIL 6 PM
CDT THIS EVENING...
...EXTREME HEAT RELAXES SLOWLY INTO THE MIDDLE OF THE WEEK...
.SYNOPSIS...
AT UPPER LEVELS...
THE LARGE SCALE CONUS PICTURE REMAINS HIGHLY AMPLIFIED. THIS IS
HIGHLIGHTED BY LONGWAVE TROUGH OVER PAC NW/INTERMOUNTAIN REGION...
VERY STRONG RIDGE OVER E/CNTRL CONUS EXTENDING FROM GREAT LAKES
SOUTH TO HIGH OVER MS VALLEY SWD TO STACKED 592DM H5 HIGH NEAR
PENSACOLA...AND A DEEPENING TROUGH JUST OFF ERN SEABOARD WITH POTENT
564MB LOW OF MID-ATLC STATES. SATELLITE PIX SHOW NORTHWESTERLY FLOW
WITH SEVERAL WEAK DISTURBANCES MIGRATING SOUTHWARD.
OVER THE SHORT TERM...PAC NW LOW TURNS NEWD INTO THE NRN ROCKIES AND
BY 12Z TUES INTO SCNTRL CANADA. THIS ALLOWS RIDGE...THAT HAS
PROVIDED THE FORECAST AREA WITH THE EXTREME HEAT THE PAST SEVERAL
DAYS...WILL SLOWLY RETROGRADE BACK TO THE WEST. MS VALLEY HIGH
FORECAST TO MOVES INTO THE SRN PLAINS THIS MORNING AND THEN BUILD
NWD INTO THE NRN PLAINS AND UPR MS VLY BY EVENING. AS THE HIGH/RIDGE
RETROGRADES...ERN LONGWAVE TROF CONTINUES TO EVOLVE SWWD ALONG ERN
SEABOARD. THUS...LOCAL H5 TEMPS WILL COOL...HEIGHTS LOWER SO THE
OVERALL CONVECTIVE SUPPRESSION OF RECENT DAYS WILL WEAKEN. THE
EXCESSIVE HEAT WILL GRADUALLY RETURN TO MORE NORMAL. THIS REFLECTED
IN AREA SOUNDINGS. I.E. GFS TAE WITH 1.32 INCH PWAT AT 06Z MON
INCREASING TO 2.03 INCHES AT 18Z TUES.
AT SAME TIME...UNDER FASTER N/NW FLOW...SUBTLE FAST MOVING
SHORTWAVES/ IMPULSES WILL EJECT SEWD ALONG ERN PERIPHERY OF THE HIGH
AND WRN PERIPHERY OF ATLC LOW...AND TOWARDS SE STATES PROVIDING
SYNOPTIC SUPPORT FOR LIFT ALONG WITH THE MORE FAVORABLE MOISTURE
PROFILES. PER USUAL...GLOBAL GUIDANCE DOES A POOR JOB AT DETECTING
THESE IMPULSES...ESPECIALLY BEYOND FIRST PERIOD AND THUS MODELS
UNDERFORECAST BOTH POP COVERAGE AND INTENSITY. HOWEVER...NAM DOES
DEPICT IMPULSE OVER N FL AT 03Z-06Z TUES.
AT LOWER LEVELS...
WITH DEEPENING UPPER TROUGH AND STRENGTHENING SHORTWAVES DROPPING
SWD...FLOW BECOMES NNW. THIS ALLOWS A SERIES OF BACKDOOR COLD FRONTS
TO SETTLE SWD ALONG THE ATLC CST...WITH PRIMARY FRONT EXTENDING WWD
FROM LOW OFF S CAROLINA COAST. IT SHOULD SAG SWWD INTO CWA LATER
TODAY. WEAK HIGH PRESSURE DOMINATES GULF. THIS COMBINATION
TRANSLATES TO CONT HOT WLY WINDS ACROSS CWA. WITH ADVANCING
BOUNDARY...MODELS RESPOND WITH HIGHER DEWPOINTS LOCALLY. GFS STILL
HAVING CONVECTIVE FEEDBACK PROBLEMS BUT BOTH GFS AND NAM WANT TO
DEVELOP A WEAKNESS OFF THE SOUTHEAST COAST TONIGHT INTO TUESDAY
WHICH WOULD ESSENTIALLY STALL THE VERY WEAK FRONT. SEA BREEZES WILL
INTERACT WITH SFC TROUGH AIDED BY UPPER IMPULSES TO BRING AN
INCREASING CHANCE FOR SHOWERS/STORMS.
&&
.SHORT TERM (TODAY THROUGH WEDNESDAY)...
RECENT WEEKS HAVE DEMONSTRATED THAT WITH NWLY FLOW AND IMPULSES
RIDING SWD...GUIDANCE UNDERFORECASTS BOTH COVERAGE AND INTENSITY OF
PRECIP. SO POP FORECAST LATE MONDAY AFTERNOON THROUGH THE REMAINDER
OF THE SHORT TERM WILL BE HIGHER THAN THE STATISTICAL PACKAGES.
GIVEN THE MEAGER ABILITY TO FORECAST LOCATION OF MCS...BEST CHANCES
FOR PRECIP WILL BE ACROSS FAR EASTERN ZONES LATER TODAY WHERE
SUPPRESSION SHOULD RELAX THE MOST...AND IN CLOSER ALIGNMENT TO WHERE
ANY IMPULSES MAY BE. THE AREA OF FAVORABLE CONVECTION WILL WIDEN AND
SHIFT WWD REST OF SHORT TERM AS RIDGE MOVES FURTHER WWD.
TODAY...
AS THE RIDGE SLIPS WESTWARD...CWA NOW ALONG THE E/NE PERIPHERY OF
THE CIRCULATION WITH HEIGHTS FALLING. HOWEVER...WITH DRY GROUND
CONDITIONS ALL INCOMING SOLAR RADIATION FROM THE SUN IS MANIFESTING
AS SENSIBLE HEATING VERSUS EVAPORATING GROUND MOISTURE. 850MB
TEMPERATURES OF 20-22C SHOULD STILL MIX OUT TO THE UPPER 90S TO NEAR
101 AWAY FROM THE IMMEDIATE COAST. BEST CHANCES FOR SEEING THE
TRIPLE DIGIT HEAT WILL BE ACROSS THE WESTERN HALF OF THE AREA
(CLOSER TO THE RIDGE AXIS). HEAT ADVISORY IN EFFECT THERE. WITH
POSSIBLY MORE CLOUDS WILL UNDERCUT HIGH TEMPS A FEW DEGREES AND ADD
A FEW DEGREES TO PREDAWN LOWS. ONCE AGAIN IN THIS NW FLOW SCENARIO
...BOTH GFS AND NAM ARE ON LOW SIDE FOR POPS AND RECENT EXPERIENCE
SHOW THAT ITS A GOOD IDEA TO FORECAST HIGHER POPS THAN GUIDANCE.
WITH NAM CLEARLY SHOWING MCS DROPPING OVER CWA AFTER DARK (AND
BACKED UP BY WRF)..WILL FAVOR SAME. SO WILL GO WITH 10-40 PCT W-E
POPS TODAY.
THERE REMAINS A SMALL CHANCE OF STRONG TO POSSIBLY SEVERE STORMS
LATER TODAY INTO TONIGHT. ABOVE SCENARIO FAVORS IMPULSES DROPPING
SWD INTO CWA. LOW LEVEL MOISTURE SHOULD REMAIN HIGH WITH DEW POINTS
IN THE 70S WITH VERY UNSTABLE CONDITIONS. LARGE SCALE LIFT INVOF THE
SEABREEZES/WEAK CDFNT SHOULD COMPENSATE FOR RELATIVELY WARM MID-LVLS
WITH STORM CLUSTERS CAPABLE OF DAMAGING WINDS/HAIL. AN ISOLD TORNADO
IS ALSO POSSIBLE WHERE IMPULSES INTERACT WITH SEABREEZES/OUTFLOW
BOUNDARIES. WRF MODEL SHOWS CONVECTION DEVELOPING LATE AFTN NRN
ZONES...INTENSIFYING AND DROPPING SOUTH AROUND SUNSET. GENERALLY
THIS TIME OF YEAR THE POPS DROP OFF RAPIDLY WITH THE SETTING OF THE
SUN. HOWEVER...UNDER NW FLOW...ANY MCS MOVING SOUTH INTO THE REGION
FROM THE NORTH AND FORCED BY THESE IMPULSES HAVE THE POTENTIAL TO
LAST WELL INTO THE OVERNIGHT PERIODS.
.TUESDAY...
THE RIDGE WILL HAVE MOVED FAR ENOUGH WEST THAT ANY TRIPLE DIGIT HEAT
WILL END. HIGH TEMPS WILL PEAK GENERALLY IN THE MID/UPPER 90S.
20-50 PCT NE-SW POP GRADIENT.
.WEDNESDAY...30-50 PCT N-S POP GRADIENT. MAX TEMPS DROP TO MID 90S.
.LONG TERM (THURSDAY THROUGH MONDAY).
THE LONG TERM PERIOD STARTS OFF WITH THE LARGE RIDGE ACROSS THE
WESTERN PLAINS AND A PIECE OF SHORTWAVE ENERGY MOVING INTO THE
SOUTHEAST IN THE FAVORABLE NORTHERLY FLOW REGIME FOR OUR REGION.
THIS PIECE OF ENERGY WILL ESSENTIALLY SPLIT THE RIDGE OVER THE
PLAINS FROM THE RIDGE ACROSS THE CENTRAL ATLANTIC. AS A RESULT...OUR
REGION WILL BE IN A FAVORABLE PATTERN FOR MORE SCATTERED SHOWERS AND
THUNDERSTORMS. GIVEN THE ENHANCED CONVERGENCE FROM LIGHT NORTHERLY
FLOW ALOFT AGAINST THE SEA BREEZE FRONTS...WILL INCREASE POPS ABOVE
THE MEX GUIDANCE ABOUT 10 PERCENT ACROSS THE REGION THROUGH FRIDAY.
BY SATURDAY...THE MID LEVEL RIDGE WILL BEGIN TO BUILD BACK TO THE
EASTERN U.S. COAST. THE 22/00Z GFS SHOWS THAT THIS RIDGE BUILDING
BACK EASTWARD WILL SUPPRESS AFTERNOON CONVECTION A LITTLE...BUT NOT
ENOUGH TO INDICATE A DRIER FORECAST. THIS IS IN PART DUE TO THE FACT
THAT THE GFS IS ALSO SHOWING A TROPICAL WAVE (MAYBE MORE?) MOVING
INTO THE SOUTHEASTERN GULF ON SATURDAY AFTERNOON. THE 22/00Z EURO
JUST IN IS SHOWING A SIMILAR FEATURE A LITTLE FURTHER SOUTH...OVER
THE YUCATAN PENINSULA ON SATURDAY AFTERNOON. OF COURSE...CONFIDENCE
THIS FAR OUT IS LOW...BUT IT LOOKS AS THOUGH AN INFLUX OF ADDITIONAL
TROPICAL MOISTURE WILL RETURN TO OUR REGION ON SUNDAY AND THIS WILL
KEEP POPS ABOVE CLIMATOLOGY THROUGHOUT THE REMAINDER OF THE PERIOD.
TEMPERATURES FOR THE LONG TERM TIME FRAME LOOK TO BE ABOUT NEAR
NORMAL DUE TO EXPECTED AFTERNOON CONVECTION EACH DAY.
&&
.AVIATION...TAFS THIS CYCLE WILL LARGELY BE VFR EXCEPT FOR THE
FAVORED AREAS FOR FOG DEVELOPMENT AROUND SUNRISE. INCLUDED A MENTION
OF IFR VSBY RESTRICTIONS AT TLH AND VLD AND MVFR AT ABY. THIS IS
BASED LARGELY ON PERSISTENCE FROM THE LAST COUPLE OF NIGHTS AT THESE
SITES. EXPECT FEW-SCT CU TO DEVELOP IN THE AFTERNOON WITH BASES
RISING TO BETWEEN 6KFT AND 8KFT BY 21Z. THE NAM IS THE PREFERRED
MODEL FOR THE END OF THE TAF CYCLE AS AN MCS WILL LIKELY DEVELOP
ACROSS MIDDLE GEORGIA AND SPREAD SOUTHWARD LATE IN THE DAY AND INTO
THE EVENING HOURS. INCLUDED PROB30 GROUPS AT TLH/VLD/ABY FOR THIS
STORM DEVELOPMENT.
&&
.MARINE...
2 AM EDT BUOY OBS SHOW WINDS 12-15 KTS WITH UP TO 3 FOOT SEAS.
GRADIENT IS EXPECTED TO INCREASE TODAY AS A TROUGH OF LOW PRESSURE
PUSHES SLOWLY DOWN THE EASTERN SEABOARD. WEST OR NORTHWEST FLOW
SHOULD BECOME A BIT STRONGER AND MORE GUSTY. ALTHOUGH THE MAJORITY
OF THE TIME WILL SEE CONDITIONS REMAIN BELOW HEADLINE CRITERIA...A
PERIOD OR TWO OF WINDS AT OR JUST ABOVE CAUTIONARY LEVELS ARE
POSSIBLE.
&&
.FIRE WEATHER...BETTER DEEP LAYER MIXING ON SUNDAY ACCOUNTED FOR A
BRIEF PERIOD OF RED FLAG CONDITIONS ACROSS LEON AND GADSDEN
COUNTIES. IT IS EXPECTED THAT THIS WILL BE THE CASE ON MONDAY AS
WELL...SO HAVE ISSUED A RED FLAG WARNING FOR OUR I-10 COUNTIES FROM
TALLAHASSEE WESTWARD DUE TO BRIEF DURATIONS OF 35 PERCENT RH COUPLED
WITH DISPERSION INDICES ABOVE 75. WITH GRADUALLY INCREASING MOISTURE
EACH DAY AND SLIGHTLY COOLER TEMPERATURES THROUGHOUT THE WEEK...RED
FLAG CONDITIONS ARE NOT ANTICIPATED AFTER MONDAY AFTERNOON.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 100 76 98 76 / 20 30 40 40
PANAMA CITY 96 80 95 80 / 20 20 40 30
DOTHAN 100 77 98 76 / 10 20 40 20
ALBANY 98 75 97 74 / 30 40 30 30
VALDOSTA 97 74 96 74 / 30 40 30 40
CROSS CITY 97 74 96 74 / 30 40 30 40
APALACHICOLA 97 78 96 79 / 10 10 40 30
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...HEAT ADVISORY 1 PM CDT UNTIL 6 PM CDT.
GA...NONE.
FL...RED FLAG WARNING THIS AFTN FOR MUCH OF INLAND FL.
HEAT ADVISORY FOR PANHANDLE 1 PM CDT UNTIL 6 PM CDT.
GM...NONE.
&&
SYNOPSIS/SHORT TERM/MARINE...BLOCK
AVIATION/FIRE WEATHER/LONG TERM...GODSEYHazardous weather outlook, Jun 21, 8:27 PM EDT, 8 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 827 PM EDT SUN JUN 21 2009 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-230030- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 827 PM EDT SUN JUN 21 2009 /727 PM CDT SUN JUN 21 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT... MOSTLY CLEAR TO PARTLY CLOUDY SKIES WITH OVERNIGHT LOWS DROPPING DOWN TO THE LOW TO MID 70S INLAND AND UP TO AROUND 80 DEGREES NEAR THE COAST WILL BE EXPECTED THROUGH THE OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... THE LARGE RIDGE OF HIGH PRESSURE WILL BEGIN TO WEAKEN ON MONDAY AND MOVE WESTWARD. THIS WILL RESULT IN TEMPERATURES RETURNING TO NEAR NORMAL VALUES BY TUESDAY...BUT ALSO IN AN INCREASE OF SHOWERS AND THUNDERSTORMS THROUGHOUT THE REMAINDER OF THE WEEK. THE POTENTIAL EXISTS FOR SOME OF THESE STORMS THROUGHOUT THE WEEK TO BE STRONG. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. GODSEY/GIBBS
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 3:37 AM EDT | Heat Advisory | TAE | Bay, Calhoun, Gulf, Holmes, Jackson, Walton and 1 more | 15 hr |
Nearby
Red Flag Warnings in Florida, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.